MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Model Number 00711177
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris has requested the device to be returned for evaluation.The investigation of the subject event is in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The distributor reported that during a patient procedure upon withdrawal of the raptor grasping device, the user noted that part of jaw component of a raptor grasping device had detached.The procedure was completed successfully, no report of harm to the patient.
 
Additional Manufacturer Narrative
The device was returned to the supplier for evaluation.Following the evaluation, the supplier reported they were unable to determine the cause of the broken jaw.The supplier performs a visual inspection for cracks during final inspection.A review of their records for the batch related to this event indicates there were no nonconformances.Steris reviewed our device history record and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The customer could not confirm if the device had damage prior to use or if the device was functioning as expected during the pre-procedure inspection.The instructions for use packet (ifu 731747) lists warnings and precautions when using the raptor grasping device, "actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist.Do not use excessive force on the handle and do not coil the catheter outside of the endoscope.Excessive force or coiling may damage the device or damage the endoscope and may result in accidental injury to the patient or clinician.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force.Attempting to pass or open the device in an extremely articulated endoscope.Attempting to actuate the device in an extremely coiled position.Actuating the device when the handle is at an acute angle in relation to the sheath." steris offered an in-service training on the proper use and operation of the raptor grasping device, however the user facility declined.No additional issues have been reported.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
MDR Report Key12103692
Report Number1528319-2021-00025
Device Sequence Number1492941
Product Code OCZ
UDI-Device Identifier00816765011317
UDI-Public00816765011317
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K120084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model Number00711177
Device Catalogue Number00711177
Device Lot Number1908822
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1